Alert archive / Minnesota / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 78, NWS Duluth, MN

June 7, 2011Cass County, Itasca County, Minnesota

NWS Duluth, MN issued this severe thunderstorm warning at Jun 7, 2011, 1:02 AM CDT for Cass County, Itasca County, Minnesota. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 7, 2011, 1:02 AM CDT (06:02 UTC)
Expired
Jun 7, 2011, 1:45 AM CDT
In force
43 min
Issued by
NWS Duluth, MN
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Cass County, MN, Itasca County, MN

The radar

The Duluth radar (KDLH), 141 km from the middle of the area, began a volume at 06:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

International Fa, MN (KINL), launched 00:00Z, 6.0 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, International Fa, MN at 00:00Z on 2011-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 17 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, International Fa, MN at 00:00Z on 2011-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 100 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
17 J/kg
Mixed-layer CIN
-168 J/kg
Mixed-layer LCL
1618 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
100 m²/s²
0-3 km storm-relative helicity
232 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 12:42 AM CDT, 20 minutes earlier.

Area forecast discussion, Jun 7, 12:42 AM CDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
1242 AM CDT TUE JUN 7 2011

.AVIATION...06/07/06Z ISSUANCE...
MAINLY VFR CONDITIONS ARE EXPECTED THROUGH THE PERIOD. THE
EXCEPTIONS WILL CONTINUE TO BE SOME LOCAL IFR/MVFR CONDITIONS WITH
ANY THUNDERSTORMS...AND SOME FOG AROUND LAKE SUPERIOR TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR TONIGHT...AND SOME
MAY BE SEVERE PRODUCING LARGE HAIL AND DAMAGING WINDS. A WARM FRONT
WILL BE LIFTING NORTH TONIGHT...AND WILL CONTINUE NORTH ON TUESDAY.
MUCH OF THE NORTHLAND MAY BE CAPPED ON TUESDAY INTO THE EVENING...
WITH FAR NORTHERN MINNESOTA MOST LIKELY TO SEE STORMS TUESDAY
AFTERNOON/EVENING.

&&

.PREV DISCUSSION... /ISSUED 831 PM CDT MON JUN 6 2011/

DISCUSSION...

THUNDERSTORMS HAVE ENDED FOR THE TIME BEING. THERE ARE SEVERAL
SURFACE FEATURES OF NOTE...ONE IS A WEAKENING COOL FRONT FROM FAR
NORTHEAST MINNESOTA SOUTHWEST INTO SOUTHEAST SOUTH DAKOTA...WITH
THE OTHER A WARM FRONT/STATIONARY FRONT THAT EXTENDS FROM SOUTHERN
MINNESOTA BACK INTO SOUTH DAKOTA. THE SURFACE FLOW AROUND THE WARM
FRONT IN SOUTHERN MINNESOTA HAS SHARPENED OVER THE LAST FEW
HOURS...WITH MUCH OF SOUTHERN MINNESOTA STILL 90-95F WITH SOUTHERLY
WINDS...AND EAST-NORTHEAST WINDS AT KAQP/KBDH/KLJH/KCFE NORTH OF
THE FRONT.

THERE IS STILL A LARGE AREA OF MUCAPE OF 2000-4000J/KG OVER
MINNESOTA/WISCONSIN THIS EVENING...WITH 40-50KT OF DEEP LAYER
SHEAR. CONDITIONS SUPPORT SEVERE STORMS OVERNIGHT...GIVEN WE GET
STRONGER LIFT INTO OUR CWA WHICH SHOULD HAPPEN. BOTH THE
KINL/KMPX SOUNDINGS HAD AROUND 100J/KG OF CIN AT 00Z...BUT A
MODIFIED SOUNDING AT KINL FOR WARMER AND MOISTURE LOW LEVEL
CONDITIONS SHOWED LITTLE CIN AND THAT WAS OBVIOUSLY SUPPORTED BY
THE SEVERE STORM THAT TRACKED ACROSS CASS/NORTHERN CROW WING
COUNTIES EARLIER THIS EVENING.

THE CHANCE FOR SEVERE STORMS LOOKS TO INCREASE LATER TONIGHT AS
THE LOW LEVEL JET DEVELOPS AND PUSHES THE WARM FRONT FURTHER
NORTH. NAM SHOWS NOSE OF LLJ AFFECTING OUR SOUTHERN CWA BETWEEN
08-10Z...WITH A TIGHTENING THERMAL GRADIENT ALONG THE WARM FRONT.
AS DISCUSSED IN THE SWODY1...MCS WILL BE POSSIBLE LATE
TONIGHT...QUESTION IS WHAT AREA WILL GET HIT. WE HAVE THE HIGHEST
POPS ALONG THE SOUTH HALF OF THE CWA...AND WE WILL LEAVE THEM AS
IS FOR NOW...AND UPDATE LATE TONIGHT AS NEEDED TO ADJUST POPS.

PREV DISCUSSION... /ISSUED 650 PM CDT MON JUN 6 2011/

DISCUSSION...

ONE MAIN STORM WAS AFFECTING OUR CWA AS OF 645 PM CDT...AND THAT
WAS OVER CASS COUNTY AND HAS PRODUCED HALF DOLLAR SIZE HAIL AROUND
630 PM. IT'S IN AN AREA OF 2000J/KG CAPE AND 40-45KT DEEP LAYER
SHEAR...AND WAS FORCED BY WEAK LOW LEVEL CONVERGENCE ALONG A COLD
FRONT. STORM COVERAGE WILL BE A QUESTION MARK THIS EVENING WITH
FORCING RATHER WEAK UNTIL LOW LEVEL JET INCREASES LATER TONIGHT.
OVERALL...THE NAM DECREASES THE SURFACE CONVERGENCE AS IT VEERS
WINDS AROUND TO MORE EASTERLY OVERNIGHT WITH BETTER CONVERGENCE
SOUTH OF OUR CWA. HOWEVER...INCREASING LOW LEVEL JET OVER
ADVANCING WARM FRONT SHOULD INCREASE STORM COVERAGE OVERNIGHT.

PREV DISCUSSION... /ISSUED 342 PM CDT MON JUN 6 2011/

DISCUSSION...

WARM FRONTAL BOUNDARY OVER CENTRAL MINNESOTA AND NORTHERN
WISCONSIN WILL BE INITIAL FOCUS FOR THE SHOWER AND THUNDERSTORM
CHANCES THIS EVENING. ONGOING CONVECTION OVER THE WESTERN UPPER
PENINSULA OF MICHIGAN COULD FORM WESTWARD ALONG AND NORTH OF THE
WARM FRONT LATE THIS AFTERNOON AFFECTING IRON AND PRICE COUNTIES
LATE THIS AFTERNOON INTO THIS EVENING. FOCUS THEN SHIFTS TO LOW
PRESSURE OVER THE NORTHERN ROCKIES THAT WILL TRY TO ADVANCE THE
WARM FRONT FURTHER NORTH. PROJECTED RADAR REFLECTIVITIES FROM THE
HRRR AND THE 4KM WRF DEVELOP AN AREA OF SHOWERS AND THUNDERSTORMS
EARLY THIS OVER EAST CENTRAL SOUTH DAKOTA. THE STORMS ARE EXPECTED
TO ORGANIZE AND EXPAND IN COVERAGE ALONG THE WARM FRONT AFTER
MIDNIGHT ACROSS THE SOUTHERN THIRD OF THE CWA.

CONVECTION WILL EXIT THE NORTHWESTERN WISCONSIN COUNTIES TUESDAY
MORNING. LARGE RANGE IN TEMPERATURES AS OUR SOUTHERN TIER
COUNTIES...SOUTH OF THE WARM FRONT...WILL HAVE HIGH TEMPERATURES
IN THE LOWER 90S. HIGHS ALONG THE NORTH SHORE WILL ONLY BE IN 60S
WITH A STRONG EAST WIND. A COLD FRONT WILL DROP SOUTH FROM CANADA
AND WILL BE THE FOCUS FOR SHOWER AND THUNDERSTORM DEVELOPMENT
TUESDAY MORNING FOR OUR FAR NORTHWESTERN ZONES. QUESTION REMAINS
IF THUNDERSTORMS COULD BREAK THE CAP THAT WILL BE IN PLACE SOUTH
OF THE WARM FRONT. MODELS TRENDING ON THE CAP HOLDING FIRM. DID
KEEP A SLIGHT CHANCE OF THUNDERSTORMS FOR THE THE SOUTHEASTERN TWO
THIRDS OF THE CWA AS STORMS MAY FIRE AT THE BOUNDARY OF THE
EASTERLY WINDS IN THE AFTERNOON. ANY STORMS THAT DO
FORM MIGHT BE SEVERE...ESPECIALLY OVER NORTHWESTERN WISCONSIN WITH
SOME 4000 J/KG TO WORK WITH. MOST OF THE CWA IS UNDER A SLIGHT
RISK FOR THE DAY ONE CONVECTIVE OUTLOOK FROM SPC.

LOW PRESSURE LIFTS INTO EXTREME SOUTHERN ONTARIO BY WEDNESDAY MORNING.
FRONTAL BOUNDARY STALLS OVER CENTRAL WISCONSIN AND WILL CONTINUE
THE SHOWER AND THUNDERSTORM CHANCES FOR PRICE AND IRON COUNTIES.
RAIN SHOWERS ON THE BACK SIDE OF THIS LOW WILL MOVE INTO THE
BORDERLAND ON WEDNESDAY. MUCH COOLER AND DRIER CONDITIONS ON TAP
FOR ALL OF THE NORTHLAND ON THURSDAY AS A WEAK RIDGE OF HIGH
PRESSURE BUILDS IN FROM THE NORTHERN PLAINS.

EXTENDED...THURSDAY NIGHT THROUGH MONDAY

WESTERLIES WILL STRETCH ACROSS NRN ROCKIES AND INTO GT LAKES THIS
PERIOD WITH INCREASING CHANCE OF RW/TRW DEVELOPING BY END OF WEEK.
ALL MDLS TAKE A MIGRATORY SHORTWAVE TROF EAST FROM NRN PLAINS INTO
CWA FRIDAY NIGHT/SATURDAY. HAVE RESHAPED/ADJUSTED COVERAGE OF
PREVIOUS POPS TO ACCOUNT FOR LATEST MDL CONSENSUS. HIGHEST POPS
OCCUR FRI NIGHT/EARLY SAT OVER SOUTH/EASTERN CWA IN AREA OF BETTER
LOW LEVEL CONVERGENCE IN BDRY LYR. USED ISO TRW IN GRIDS AS LATEST
MDL FCSTS ARE NOT VERY SIGNIFICANT WITH RESPECT TO DEEP LAYER
SHEAR/SBCAPE/MUCAPE. MAX TEMPS NEAR/SLIGHTLY BELOW NORMAL IN MOST
OF CWA FRI/SAT BEFORE WARMING DEVELOPS UNDERNEATH BUILDING MID LVL
RIDGE. ONSHORE FLOW IN LOW LEVELS WILL KEEP NEAR LAKE COMMUNITIES
COOLER THROUGH THE PERIOD.

&&

.POINT TEMPS/POPS...
DLH  60  71  41  53 /  30  10  10  10
INL  57  60  35  63 /  40  30  10  10
BRD  63  71  46  66 /  10  10  10  10
HYR  68  83  42  67 /  20  10  10  10
ASX  66  80  43  62 /  20  10  10  10

&&

.DLH WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
LS...NONE.
&&

SHORT TERM...BERDES
EXTENDED....EOM
AVIATION...EOM
Hazardous weather outlook, Jun 6, 4:01 PM CDT, 9 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DULUTH MN
401 PM CDT MON JUN 6 2011

MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-071030-
KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE-
SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA-
SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN-
CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON-
BURNETT-WASHBURN-SAWYER-PRICE-
401 PM CDT MON JUN 6 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND
NORTHWEST WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS TONIGHT OVER THE ENTIRE NORTHLAND.
SOME THUNDERSTORMS MAY BECOME SEVERE...ESPECIALLY AFTER MIDNIGHT
ACROSS THE BRAINERD LAKES REGION THROUGH THE ST. CROIX RIVER
VALLEY. THE MAIN THREAT WILL BE LARGE HAIL...DAMAGING WINDS AND
LOCALLY HEAVY RAINS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE OF THUNDERSTORMS TUESDAY AND TUESDAY NIGHT. SOME
THUNDERSTORMS MAY BECOME SEVERE. THE MAIN SEVERE WEATHER THREAT
WILL BE LARGE HAIL...DAMAGING WINDS...LOCALLY HEAVY RAINS AND
ISOLATED TORNADOES.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT.

LSZ121-140>148-071030-
BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
401 PM CDT MON JUN 6 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
WESTERN LAKE SUPERIOR.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS LATE TONIGHT OVER WESTERN LAKE
SUPERIOR. SOME OF THE THUNDERSTORMS MAY BECOME SEVERE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE OF THUNDERSTORMS TUESDAY AND TUESDAY NIGHT OVER
WESTERN LAKE SUPERIOR. SOME OF THE THUNDERSTORMS MAY AGAIN BECOME
SEVERE.

KK

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS:
HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)

In the hours before

Special weather statement, Jun 6, 10:54 PM CDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1054 PM CDT MON JUN 6 2011

MNZ018-019-025-026-035-037-070515-
CARLTON/SOUTH ST. LOUIS-CENTRAL ST. LOUIS-NORTH CASS-NORTH
ITASCA-NORTHERN AITKIN-SOUTH ITASCA-
1054 PM CDT MON JUN 6 2011

...SCATTERED THUNDERSTORMS TO AFFECT NORTHERN CASS...SOUTHERN
ITASCA...INTO SOUTHERN SAINT LOUIS COUNTIES...

AT 1052 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SCATTERED THUNDERSTORMS OVER NORTHERN CASS...SOUTHERN
ITASCA...NORTHERN AITKIN COUNTIES THIS EVENING. THESE STORMS WILL
ALSO MOVE EAST INTO PORTIONS OF CENTRAL AND SOUTHERN SAINT LOUIS
COUNTIES. EXPECT THUNDERSTORMS TO CONTINUE TO FORM AND TRACK THROUGH
THIS AREA OVER THE NEXT COUPLE HOURS.

THESE STORMS ARE CAPABLE OF PRODUCING PEA SIZE HAIL...WIND GUSTS UP
TO 30 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY
DOWNPOURS. IF THE STORMS INTENSIFY...WARNINGS MAY BE NEEDED.

LAT...LON 4728 9467 4741 9468 4742 9467 4742 9444
      4750 9442 4750 9441 4733 9240 4671 9252
      4696 9466 4709 9468

MELDE
Special weather statement, Jun 6, 10:59 PM CDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1059 PM CDT MON JUN 6 2011

MNZ036-038-WIZ001-006-070430-
BURNETT-DOUGLAS-PINE-SOUTH AITKIN-
1059 PM CDT MON JUN 6 2011

...STRONG THUNDERSTORMS CONTINUE TO DEVELOP IN AND NEAR PINE
COUNTY...

AT 1053 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MCGRATH TO 4 MILES
EAST OF HINCKLEY...MOVING EAST AT 50 MPH.

THESE STORMS ARE CAPABLE OF PRODUCING UP TO NICKEL SIZE HAIL...WIND
GUSTS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY
DOWNPOURS...

* THUNDERSTORMS WILL BE NEAR...
  SANDSTONE BY 1105 PM...
  FINLAYSON BY 1110 PM...
  RUTLEDGE AND ASKOV BY 1115 PM...
  WILLOW RIVER AND YELLOWLAKE BY 1120 PM...
  DUXBURY AND DANBURY BY 1125 PM...
  MARKVILLE AND BRUNO BY 1130 PM...

STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN
A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AND ANY LATER
WARNINGS.

LAT...LON 4594 9314 4598 9314 4599 9313 4599 9307
      4615 9306 4615 9330 4632 9340 4642 9211
      4593 9205

LAMERS
Special weather statement, Jun 6, 11:31 PM CDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1131 PM CDT MON JUN 6 2011

MNZ038-WIZ001-006>008-070515-
BURNETT-DOUGLAS-PINE-SAWYER-WASHBURN-
1131 PM CDT MON JUN 6 2011

...STRONG THUNDERSTORMS MOVING FROM PINE COUNTY INTO BURNETT
COUNTY...

AT 1126 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM FRIESLAND TO
DANBURY...MOVING EAST AT 35 MPH.

THESE STORMS ARE CAPABLE OF PRODUCING UP TO NICKEL SIZE HAIL...WIND
GUSTS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY
DOWNPOURS...

LOCATIONS IMPACTED INCLUDE...
  BIRCH ISLAND LAKE...  WEBB LAKE...          MCKENZIE LAKE...
  DUXBURY...            TREGO...              LAMPSON...
  MARKVILLE...          EARL...               RIVERSIDE...
  MINONG...             SPRINGBROOK...

STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN
A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AND ANY LATER
WARNINGS.

LAT...LON 4616 9229 4616 9156 4584 9155 4589 9271
      4607 9292 4619 9299

LAMERS
Special weather statement, Jun 6, 11:39 PM CDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1139 PM CDT MON JUN 6 2011

MNZ018-019-025-026-035-037-070615-
CARLTON/SOUTH ST. LOUIS-CENTRAL ST. LOUIS-NORTH CASS-NORTH
ITASCA-NORTHERN AITKIN-SOUTH ITASCA-
1139 PM CDT MON JUN 6 2011

...STRONG THUNDERSTORMS CONTINUE OVER PORTIONS OF THE NORTHLAND...

AT 1135 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
THUNDERSTORMS TRACKING THROUGH PORTIONS OF NORTHERN CASS...SOUTHERN
ITASCA...INTO SOUTHERN AND CENTRAL SAINT LOUIS COUNTIES. THESE
STORMS CONTINUE TO FORM AND MOVE OVER THE SAME AREAS.

THESE STORMS ARE CAPABLE OF PRODUCING HALF INCH DIAMETER HAIL...WIND
GUSTS UP TO 35 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...HEAVY
DOWNPOURS.

LOCATIONS IMPACTED INCLUDE...
  FLOODWOOD...          TOIVOLA...            LEECH LAKE...
  MEADOWLANDS...        GRAND RAPIDS...       DEER RIVER...
  PAYNE...              SWAN RIVER...         CULVER...
  BROOKSTON...          ALBORN...             DULUTH...
  INDEPENDENCE...       CANYON...             BURNETT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4742 9444 4752 9442 4723 9206 4679 9225
      4714 9467 4741 9468

MELDE
Special weather statement, Jun 7, 12:19 AM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1219 AM CDT TUE JUN 7 2011

WIZ001-006>008-070600-
BURNETT-DOUGLAS-SAWYER-WASHBURN-
1219 AM CDT TUE JUN 7 2011

...STRONG THUNDERSTORMS OVER NORTHWEST WISCONSIN...

AT 1216 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES NORTHWEST OF
DAIRYLAND TO SPOONER...MOVING EAST AT 40 MPH. ADDITIONAL STRONG
THUNDERSTORMS EXTENDED FROM TREGO AND LAMPSON...EAST TO NEAR STONE
LAKE AND HAYWARD.

A FEW OF THE STORMS WILL CAPABLE OF PRODUCING UP TO PENNY SIZE
HAIL...AND WIND GUSTS UP TO 40 MPH. ALL OF THE STORMS WILL PRODUCE
TORRENTIAL RAINFALL AND FREQUENT LIGHTNING.

LOCATIONS IMPACTED INCLUDE...
  SPOONER LAKE...       TREGO...              MINONG FLOWAGE...
  LAMPSON...            EARL...
  SAINT CROIX FLOWAGE...                      SPRINGBROOK...
  MINONG...             LITTLE SISSABAGAMA LAKE...
  WASCOTT...            STONE LAKE...         STANBERRY...
  GORDON...             STANBERRY...          NELSON LAKE...

STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN
A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

THESE STORMS WERE PRODUCING VERY HEAVY RAIN AND MOVING OVER THE SAME
AREA. THIS MAY LEAD TO SOME LOCALIZED FLOODING IN LOW LYING AND
URBAN AREAS.

LAT...LON 4579 9229 4631 9229 4628 9162 4621 9155
      4616 9156 4616 9150 4575 9109

LAMERS
Special weather statement, Jun 7, 12:24 AM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1224 AM CDT TUE JUN 7 2011

MNZ018-019-025-026-037-070630-
NORTHERN ITASCA-CENTRAL ST. LOUIS-NORTHERN CASS-SOUTHERN ITASCA-
CARLTON/SOUTHERN ST. LOUIS-
INCLUDING THE CITIES OF...BIGFORK...HIBBING...WALKER...
GRAND RAPIDS...DULUTH...CLOQUET
1224 AM CDT TUE JUN 7 2011

...THUNDERSTORMS CONTINUE OVER PORTIONS OF THE NORTHLAND...

THUNDERSTORMS CONTINUE TO FORM AND TRACK OVER PORTIONS OF NORTHERN
CASS...ITASCA...AND PORTIONS OF CENTRAL AND SOUTHERN SAINT LOUIS
COUNTIES. THE STORMS WERE OR WILL BE AFFECTING WILKINSON...FEDERAL
DAM...BENA...DEER RIVER...GRAND
RAPIDS...COLERAINE...HIBBING...PAYNE...ISLAND LAKE RESERVOIR...AND
MAY MOVE INTO THE DULUTH AND FRENCH RIVER AREAS. THE STORMS SHOULD
CONTINUE FOR AT LEAST THE NEXT 1 TO 3 HOURS IN THE ABOVE MENTIONED
AREAS...AND WILL SPREAD A BIT FURTHER NORTH AS WELL TOWARD
BIGFORK...EVELETH...AND HOYT LAKES. THE STORMS WILL BE CAPABLE OF
PRODUCING HALF INCH TO DIME SIZE HAIL...GUSTY WINDS TO 40
MPH...AND HEAVY RAIN.

MELDE

The office that day

Everything else NWS Duluth, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 10:32 PM CDTSpecial Weather StatementDLHPine28 min
Jun 6, 10:54 PM CDTSpecial Weather StatementDLHCass81 min
Jun 6, 10:59 PM CDTSpecial Weather StatementDLHPine31 min
Jun 6, 11:31 PM CDTSpecial Weather StatementDLHPine44 min
Jun 6, 11:39 PM CDTSpecial Weather StatementDLHItasca96 min
Jun 6, 11:45 PM CDTSevere Thunderstorm WarningDLHPine27 min
Jun 7, 12:06 AM CDTAreal Flood AdvisoryDLHCass, Itasca3 hr
Jun 7, 1:34 AM CDTSpecial Weather StatementDLHSaint Louis41 min
Jun 7, 1:37 AM CDTSevere Thunderstorm WarningDLHItasca, Saint Louis53 min
Jun 7, 1:38 AM CDTSpecial Marine WarningDLH52 min
Jun 7, 1:54 AM CDTSevere Thunderstorm WarningDLHItasca, Saint Louis51 min
Jun 7, 1:58 AM CDTSevere Thunderstorm WarningDLHSaint Louis47 min
Jun 7, 2:21 AM CDTSpecial Marine WarningDLH69 min
Jun 7, 2:23 AM CDTSevere Thunderstorm WarningDLHCarlton, Saint Louis52 min
Jun 7, 3:18 AM CDTSmall Craft AdvisoryDLH20 hr
Jun 7, 3:55 AM CDTSevere Thunderstorm WarningDLHSaint Louis20 min
Jun 7, 6:52 AM CDTSpecial Weather StatementDLHSaint Louis38 min
Jun 7, 7:25 AM CDTSpecial Weather StatementDLHLake, Saint Louis80 min
Jun 7, 7:31 AM CDTSpecial Weather StatementDLHItasca, Koochiching59 min
Jun 7, 8:04 AM CDTSevere Thunderstorm WarningDLHKoochiching41 min
Jun 7, 8:41 AM CDTSpecial Weather StatementDLHLake49 min
Jun 7, 9:04 AM CDTSpecial Weather StatementDLHKoochiching26 min
Jun 7, 9:13 AM CDTSpecial Marine WarningDLH62 min
Jun 7, 9:29 AM CDTSpecial Weather StatementDLHKoochiching31 min
Jun 7, 9:48 AM CDTSpecial Weather StatementDLH27 min
Jun 7, 9:53 AM CDTSpecial Weather StatementDLH22 min
Jun 7, 10:02 AM CDTSpecial Weather StatementDLH43 min
Jun 7, 12:19 AM CDTSpecial Weather StatementDLHWashburn41 min
Jun 7, 1:30 AM CDTSpecial Weather StatementDLHBayfield20 min
Jun 7, 1:45 AM CDTSevere Thunderstorm WarningDLHAshland, Bayfield30 min
Jun 7, 2:08 AM CDTSpecial Weather StatementDLHBayfield37 min
Jun 7, 2:59 AM CDTSpecial Weather StatementDLHBayfield46 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.